Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 389, NWS Jackson, MS

August 18, 2007Leflore County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 18, 2007, 3:59 PM CDT for Leflore County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 18, 2007, 3:59 PM CDT (20:59 UTC)
Expired
Aug 18, 2007, 4:45 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 144 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 902 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
902 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:22 AM CDT, 5 hours 37 minutes earlier.

Area forecast discussion, Aug 18, 10:22 AM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1022 AM CDT SAT AUG 18 2007

.UPDATE...LEFT OVER CLOUD DEBRIS REMAINS OVER PORTIONS OF SERN MS
THIS MORNING AND WILL SLOW THE HEATING PROCESS A BIT. A VERY WEAK
MCV APPEARS TO BE NEAR KLUL MOVING WSW AND BECOMING DIFFUSE. THE AXIS
ALONG AND W OF I-59 ALSO SHOULD BECOME ACTIVE WITH DIFFERENTIAL
HEATING BOUNDARY SETUP. IN THE MEANTIME...STRONG INSOLATION UNDERWAY
OVER THE DELTA AND EWD ALONG HIGHWAY 82 AND THESE LOCATIONS ARE WHERE
MODELS MAXIMIZE AFTERNOON INSTABILITY WITH ANYWHERE FROM 2400J/KG
MLCAPES TO NEARLY 4500J/KG SBCAPES(EVEN 6700J/KG MUCAPES BY GFS)
ALONG WITH 6C MID LEVEL LAPSE RATES AND 40+ K INDEXES. HAVE DECIDED
TO BOOST AFTERNOON POPS FOR THOSE LOCATIONS WHERE STRONGEST UPDRAFTS
LIKELY IN MUCH RICHER 2+ INCH PWAT AIRMASS.

WET MICROBURST CHECKLISTS SHOWING SLIGHT TO RISK CATEGORIES ROUGHLY
ALONG AND E OF HIGHWAY 49 FROM THE DELTA TO SERN MS SO A FEW SEVERE
TSRA WARNINGS WILL BE POSSIBLE AND SPC MAINTAINING A SLIGHT RISK
OUTLOOK AS WELL. UPDATED GRAPHICS/GRIDS HAVE BEEN SENT AND ZONE
PACKAGE WILL BE OUT SHORTLY.

MID-UPPER LEVEL ANTICYCLONE CENTER IN THE TN VALLEY MOVES SLOWLY
TOWARD THE SRN APPALACHIANS TONIGHT AND THE OVERNIGHT PERIOD COULD
AGAIN BE A LITTLE ACTIVE WITH AN INVERTED TROUGH AXIS PUSHING WWD
ACROSS AT LEAST CENTRAL AND SRN MS. BOTH 06Z GFS AND 00Z 4.5KM WRF
SHOWING PRECIPITATION IN THE 03-09Z TIME FRAME WITH ONE QUARTER TO
ONE HALF INCH POTENTIALS. WILL BE EVALUATING THIS POTENTIAL IN THE
AFTERNOON PACKAGE. OTHERWISE...LITTLE CHANGE TO REMAINDER OF THE
FORECAST FOR NOW.

&&

.AVIATION...VFR CONDITIONS CAN BE EXPECTED OVER MOST AREAS UNTIL
SCATTERED CONVECTION DEVELOPS FROM 17-02Z. YOU CAN EXPECT LOCAL IFR
IN THE SHRA/TSRA WITH POTENTIAL WIND GUSTS OF 50-60KTS IN
MICROBURSTS...MAINLY IN THE NRN/CENTRAL ZONES. LATER TONIGHT AREAS OF
MVFR VISIBILITIES ARE FORECAST IN LIGHT FOG FROM 08-13Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       95  75  94  72 /  40  46  19  17
MERIDIAN      91  73  95  70 /  41  50  11  15
VICKSBURG     94  74  94  71 /  19  36  29  18
HATTIESBURG   92  75  92  72 /  39  43  18  22
NATCHEZ       94  74  90  71 /  16  26  36  21
GREENVILLE    96  75  96  72 /  40  21  26  17
GREENWOOD     96  74  96  72 /  52  24  18  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

40
Hazardous weather outlook, Aug 18, 3:00 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT SAT AUG 18 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
192000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
300 PM CDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY
ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING OVER SECTIONS OF THE ARKLAMISS...GENERALLY EAST OF THE
MISSISSIPPI RIVER AND WEST OF A LINE FROM GRENADA TO FOREST TO
LAUREL. A WEAK TROUGH MOVING WESTWARD WILL HELP IN THE PRODUCTION OF
THE EARLY EVENING STORMS. THE AIR MASS WILL BE MOIST AND UNSTABLE
ALLOWING THE STRONGEST THUNDERSTORMS TO PRODUCE GUSTY WINDS OF 50 TO
60 MPH UNTIL AROUND 10 PM.

ISOLATED STRONG THUNDERSTORMS COULD DEVELOP SUNDAY AFTERNOON MAINLY
ALONG AND WEST OF THE MISSISSIPPI RIVER AS THE DISTURBANCE PLODS
SLOWLY TO THE WEST. THESE STORMS COULD PRODUCE GUSTY WINDS OF 40 TO
50 MPH DURING THE PEAK AFTERNOON HEATING HOURS DUE TO THE CONTINUED
UNSTABLE AND MOIST AIR MASS ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Special weather statement, Aug 18, 1:48 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT SAT AUG 18 2007

MSZ029-030-181935-
CLAY MS-WEBSTER MS-
148 PM CDT SAT AUG 18 2007

...SMALL CLUSTER OF STRONG THUNDERSTORMS ON THE NATCHEZ TRACE
   PARKWAY NEAR MANTEE MOVING WEST...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED ON THE NATCHEZ TRACE PARKWAY FROM
ABOUT 4 MILES NORTHEAST OF CUMBERLAND TO MANTEE AT 148 PM CDT...
MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO LIKELY WITH THESE STORMS THROUGH 230 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CLAY AND WEBSTER COUNTIES...INCLUDING THE CITY OF
MONTPELIER...SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Aug 18, 2:45 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT SAT AUG 18 2007

MSZ033-182030-
OKTIBBEHA MS-
245 PM CDT SAT AUG 18 2007

...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN OKTIBBEHA COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
SMALL HAIL WAS LOCATED 3 MILES NORTHWEST OF LONGVIEW AT 243 PM
CDT...MOVING WEST AT 10 MPH. OTHER POTENTIALLY STRONG THUNDERSTORMS
WERE DEVELOPING OVER THE WESTERN HALF OF OKTIBBEHA COUNTY. FREQUENT
LIGHTNING STRIKES AND HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THE
STRONGER STORMS AS THEY DEVELOP THIS AFTERNOON.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

EEC
Special weather statement, Aug 18, 3:27 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT SAT AUG 18 2007

MSZ026>028-182110-
GRENADA MS-CARROLL MS-MONTGOMERY MS-
327 PM CDT SAT AUG 18 2007

...SMALL CLUSTER OF STRONG THUNDERSTORMS MOVING ACROSS NORTHERN
CARROLL...NORTHERN MONTGOMERY AND GRENADA COUNTIES.

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER SWEATMAN AT 327 PM
CDT...MOVING NORTHWEST AT 10 MPH. THE STORMS WILL MOVE INTO GRENADA
COUNTY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CARROLL...GRENADA AND MONTGOMERY COUNTIES...INCLUDING THE
CITY OF GRENADA...SHOULD MONITOR THIS STORM CLOSELY.

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 3:47 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery43 min
Aug 18, 4:45 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower45 min
Aug 18, 5:36 PM CDTSevere Thunderstorm WarningJANBolivar39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.